New onset of myasthenia gravis after intravesical Bacillus Calmette-Guerin: A case report and literature review
Recently, drug-related myasthenia gravis (MG) has received attention, because the number of reported cases involving MG associated with immune checkpoint inhibitors, a new immunotherapy, is increasing. We present a case involving the new onset of MG, in which the symptoms started shortly after intravesical Bacillus Calmette-Guerin (BCG) for bladder cancer.Patient concerns:
A 69-year-old male with bladder cancer developed ptosis and diplopia 4 days after the completion of a treatment regimen with intravesical BCG weekly for 6 weeks.Diagnoses:
Ocular MG was confirmed by a positive serum anti-acetylcholine receptor antibody test.Interventions:
Treatment with high-dose methylprednisolone pulse therapy was given, after insufficient treatment with pyridostigmine bromide and 10 mg/d prednisolone.Outcomes:
Symptoms resolved completely 12 days after high-dose methylprednisolone pulse therapy.Lessons:
Intravesical BCG could be listed as a novel drug that may induce a new onset of MG along with drugs such as D-penicillamine and immune checkpoint inhibitors.